Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Thick, white vaginal discharge. Removed implanon. Not recently sexually active. Taken antibiotics. What can I do?

I have thick white balling balling vaginal discharge that is almost grainy to touch, I ve never had this before and I am quite scared, I m not on any contraception (I got my implanon taken out two months ago and haven t had any problems since) , I haven t been sexually active in 5 months. I just got off a course of anti biotics ( amoxycillin ). WHat can I do?
Asked On : Sat, 16 Feb 2013
Answers:  2 Views:  355
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and thanks for the question,
The white billing balling vaginal discharge could indicate an infection, or may be a sign of pregnancy, if at all you have not seen your period lately. If you have, then its ok.
Vaginal discharge in this could be an utmost indication of a urogenital infection. I would suggest you go for a cervical swab , culture and sensitivity tests. A wide range of germs ranging from parasites like Trichomonas, Gardeneralle, candida and other bacteria cause these symptoms. Fungi like candida could also be implicated.
Doing these cultures and sensitivity tests shall help know the exact germ causing the infection and possible adequate and appropriate treatment choices. However while waiting, it should advisable to avoid unprotected sex. Advising your sexual partner to have done a good clinical evaluation with a doctor might be a good idea.
Consulting your primary care physician or your Gynecologist in my opinion is a reasonable option in your case.
Thanks and best regards,
Luchuo, MD.
Answered: Sun, 17 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using HCM.
From the description you have given, its likely that you have genital candidiasis which is an infection caused by a yeast known as Candida. Candida is not thought to be sexually transmitted.
Candida could be found in the normal flora of the vagina and it is kept under check by bacteria found in the flora. However, certain conditions can favor its growth thereby making it to cause discomfort, discharges and itches. Such conditions include: hormonal contraception, use of antibiotics, diabetes, use of antiseptic soap, pregnancy etc. You do have a history of hormonal contraceptive use and recent use of antibiotics which all support a possible Candida infection. However, an appropriate examination by your physician with a vaginal swap microsocopy will give a confirmatory diagnosis and an appropriate treatment will be given.
Best regards and hope this helps.
Answered: Sun, 17 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor